Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 62, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 15, 2005, 12:32 PM MDT for Las Animas County, Colorado. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2005, 12:32 PM MDT (18:32 UTC)
- Expired
- Jun 15, 2005, 1:30 PM MDT
- In force
- 58 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Las Animas County, CO
The radar
The Pueblo radar (KPUX), 153 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 12:36 PM MDT | HAIL 1 | 11 S Trinidad, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 6.5 hours before the alert went out and 307 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 134 J/kg
- Mixed-layer CIN
- -205 J/kg
- Mixed-layer LCL
- 2197 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 151832 SVRPUB COC071-151930- /O.NEW.KPUB.SV.W.0062.050615T1832Z-050615T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 1232 PM MDT WED JUN 15 2005 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO * UNTIL 130 PM MDT. * AT 1227 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS CENTERED 10 MILES SOUTH OF TRINIDAD...AND WAS MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER TRINCHERA BY 130 PM MDT IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3711 10456 3700 10455 3700 10387 3721 10389 $$
4 follow-up statements
000 WWUS55 KPUB 151843 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1242 PM MDT WED JUN 15 2005 COC071-151930- /O.CON.KPUB.SV.W.0062.000000T0000Z-050615T1930Z/ LAS ANIMAS CO- 1242 PM MDT WED JUN 15 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHERN LAS ANIMAS COUNTY UNTIL 130 PM MDT... AT 1240 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS CENTERED 22 MILES WEST OF TRINCHERA...OR ABOUT 10 MILES NORTH OF RATON...MOVING EAST AT 15 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN LAS ANIMAS COUNTY. QUARTER SIZE HAIL HAS BEEN REPORTED 11 MILES SOUTH OF TRINIDAD AROUND 1236 PM. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3711 10453 3700 10455 3700 10387 3721 10389 $$
000 WWUS55 KPUB 151855 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1255 PM MDT WED JUN 15 2005 COC071-151930- /O.CON.KPUB.SV.W.0062.000000T0000Z-050615T1930Z/ LAS ANIMAS CO- 1255 PM MDT WED JUN 15 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHERN LAS ANIMAS COUNTY UNTIL 130 PM MDT... AT 1253 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS CENTERED 21 MILES WEST OF TRINCHERA...OR ABOUT 9 MILES NORTH OF RATON...MOVING EAST AT 10 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN LAS ANIMAS COUNTY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3711 10453 3700 10455 3700 10387 3721 10389 $$
000 WWUS55 KPUB 151911 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 112 PM MDT WED JUN 15 2005 COC071-151930- /O.CON.KPUB.SV.W.0062.000000T0000Z-050615T1930Z/ LAS ANIMAS CO- 112 PM MDT WED JUN 15 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHERN LAS ANIMAS COUNTY UNTIL 130 PM MDT... AT 107 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS CENTERED 19 MILES WEST OF TRINCHERA...OR ABOUT 10 MILES NORTHEAST OF RATON...MOVING EAST AT 10 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN LAS ANIMAS COUNTY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3711 10453 3700 10455 3700 10387 3721 10389 $$
000 WWUS55 KPUB 151929 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 129 PM MDT WED JUN 15 2005 COC071-151939- /O.EXP.KPUB.SV.W.0062.000000T0000Z-050615T1930Z/ LAS ANIMAS CO- 129 PM MDT WED JUN 15 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LAS ANIMAS COUNTY HAS EXPIRED... AT 124 PM MDT...DOPPLER RADAR SHOWED THAT THE SEVERE WEATHER HAS MOVED OUT OF THIS AREA AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. LAT...LON 3711 10453 3700 10455 3700 10387 3721 10389 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 4:19 AM MDT, 8 hours 13 minutes earlier.
Area forecast discussion, Jun 15, 4:19 AM MDT, 8 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 419 AM MDT WED JUN 15 2005 .SHORT TERM... (TODAY AND TONIGHT) SHORT TERM CONCERNS INCLUDE TEMPERATURES AND POPS ALONG WITH THE POSSIBILITY OF SEVERE WEATHER ACROSS THE PLAINS. CURRENTLY...WATER VAPOR IMAGERY SHOWS SHORTWAVE OVER UTAH WITH CLOUDS AND ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. THIS WILL BE THE TRIGGER FOR THUNDERSTORMS TODAY ACROSS THE CWFA. TODAY...SHORT WAVE TOPS RIDGE AND WILL MOVE ACROSS THE EAST IN THE AFTERNOON. IT WILL PROVIDE LIFT...ALONG WITH MID AND UPPER LEVEL MOISTURE. STEEP LAPSE RATES OF GREATER THAN 9C/KM AND SUFFICIENT MOISTURE YIELDS PRECIPITATION CHANCES OVER THE ENTIRE AREA. ISOLATED THUNDER OVER THE WESTERN HALF OF THE AREA THIS MORNING AS WAVE IS VIGOROUS ENOUGH TO SPARK LIGHTNING IN ARCHULETA AND HINSDALE COUNTIES JUST TO OUR WEST. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL SPREAD OVER THE REMAINDER OF THE AREA THROUGH THE DAY. WITH INCREASING SOUTHWEST FLOW...LEE TROUGH/DRY LINE PUSHES ACROSS THE FAR EASTERN PLAINS IN THE AFTERNOON...WITH SOUNDINGS INDICATING CAPES BETWEEN 1500-2500 J/KG FAR EASTERN PLAINS. DRY LINE AND SYNOPTIC LIFT...INSTABILITY AND MARGINAL BULK SHEARS BETWEEN 25 AND 30 KTS...SO COULD SEE A FEW STRONG TO SEVERE STORMS POP IN THE AFTERNOON IN THE EAST...WITH MAIN THREATS BEING LARGE HAIL WITH FAST UPDRAFTS...AND STRONG WINDS...WITH DCAPES OVER 2K J/KG IN FAR EAST. TONIGHT...WAVE PASSES ON TO THE EAST AND ATMOSPHERE STABILIZES IN THE EARLY EVENING...EVEN OUT EAST. SLIGHT CHANCE TO CHANCE POPS KEPT THROUGH MIDNIGHT...THEN SKIES WILL BECOME MOSTLY CLEAR -TLM- .LONG TERM... (THURSDAY THROUGH TUESDAY) THE UPR RIDGE WL STILL BE OVR THE AREA ON THU BUT ANOTHER WEAK SHRTWV IS EXPECTED TO MOVE OVR THE AREA AND COULD CAUSE A FEW SHOWERS AND TSTMS OVR THE ERN MTS AND PLAINS DURING THE AFTERNOON AND EVENING HOURS. ON THE FAR E PLAINS DEW POINTS ARE EXPECTED TO BE IN THE 50S...AND AFTERNOON CAPE VALUES ARE FORECAST TO RANGE FROM AROUND 600 J/KG OVR EL PASO COUNTY...TO AROUND 2600 J/KG OVR PROWERS AND BACA COUNTIES. SO WE COULD SEE A COUPLE SEVERE STORMS MAINLY OVR THE FAR SERN PLAINS. ON FRI THE UPR RIDGE AXIS WL HAVE SHIFTED E OF THE AREA AS AN UPR TROF MOVES ONTO THE W COAST. WE COULD SEE SOME ISOLD SHOWERS/TSTMS DEVELOP OVR SOME OF THE ERN AREAS IN THE AFTERNOON...BUT THE MODELS REALLY ARE NOT INDICATING MUCH. MSTR APPEARS TO BE LACKING AND IT DOES NOT LOOK LIKE THERE ARE ANY UPR LVL DISTURBANCES TO HELP GET THINGS GOING. THE GFS INDICATES SOME SLIGHTLY COOLER AIR MOVING INTO THE FAR ERN PLAINS...WHILE THE NAM KEEPS THINGS AS WARM AS ON THU. WL STICK CLOSER TO THE NAM FOR NOW. SAT THE UPR HIGH WL BE CENTERED OVR NRN MEXICO AND THEN IT SHIFTS NORTHWARD INTO WRN TX FOR SUN AND DRIFTS A LITTLE WESTWARD FOR MON AND TUE. IN GENERAL THE WEA SHOULD REMAIN DRY...BUT THERE IS ALWAYS THE POSSIBILITY OF A FEW DIURNAL SHOWERS/TSTMS DEVELOPING. TEMPS THU THE PERIOD WL REMAIN ABOVE NORMAL. THE WARM TEMPS AND GENERALLY DRY WEA WL ALLOW FUELS TO DRY THRU THE PERIOD WHICH WL BE A FIRE WEA CONCERN. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 15, 11:33 AM MDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1133 AM MDT WED JUN 15 2005 COZ058>089-093>099-161300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 1133 AM MDT WED JUN 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE HIGHER TERRAIN THIS AFTERNOON...SPREADING ACROSS THE I-25 CORRIDOR AND ACROSS THE FAR EASTERN PLAINS THROUGH THE EARLY EVENING. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF THE EASTERN PLAINS...WITH THE GREATEST THREAT BEING IN CROWLEY...OTERO...EASTERN LAS ANIMAS...KIOWA...BENT...PROWERS...AND BACA COUNTIES. THE MAIN THREATS FROM ALL STORMS WILL BE CLOUD TO GROUND LIGHTNING... GUSTY WINDS UP TO 50 MPH AND SMALL HAIL LESS THAN 1/2 INCH IN DIAMETER. LARGE HAIL TO AROUND 1 INCH IN DIAMETER WILL BE POSSIBLE WITH THE STRONGEST STORMS ACROSS THE FAR EASTERN PLAINS LATE THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AFTERNOON AND EVENING ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER PORTIONS OF THE SOUTHEAST MOUNTAINS AND PLAINS THURSDAY AND FRIDAY. THE MAIN THREATS WILL BE CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 45 MPH...AND HAIL UNDER 1/2 INCH IN DIAMETER. HOWEVER ON THURSDAY... THERE WILL BE THE POTENTIAL FOR ONE OR TWO SEVERE THUNDERSTORMS OVER THE FAR SOUTHEAST PLAINS...INCLUDING KIOWA...PROWERS AND BACA COUNTIES...WHICH COULD PRODUCE HAIL AROUND 1 INCH IN DIAMETER AND WIND GUSTS OVER 60 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS THE EASTERN PLAINS FROM AROUND NOON TO 6 PM TODAY.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 1:04 PM MDT | Severe Thunderstorm Warning | PUB | Teller | 28 min |
| Jun 15, 1:09 PM MDT | Severe Thunderstorm Warning | PUB | Costilla | 35 min |
| Jun 15, 1:47 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 58 min |
| Jun 15, 1:48 PM MDT | Severe Thunderstorm Warning | PUB | Otero | 87 min |
| Jun 15, 2:22 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 53 min |
| Jun 15, 2:27 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 63 min |
| Jun 15, 2:46 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 30 min |
| Jun 15, 3:11 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero | 52 min |
| Jun 15, 3:57 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 63 min |
| Jun 15, 4:22 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 43 min |
| Jun 15, 5:00 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 23 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.